Diagnosis Code T78.2
Information for Medical Professionals
References found for the code T78.2 in the Index of Diseases and Injuries:
- Inclusion Terms: Inclusion terms
List of terms is included under some codes. These terms are the conditions for which that code is to be used. The terms may be synonyms of the code title, or, in the case of “other specified” codes, the terms are a list of the various conditions assigned to that code. The inclusion terms are not necessarily exhaustive. Additional terms found only in the Alphabetic Index may also be assigned to a code.
- Allergic shock
- Anaphylactic reaction
- Type 1 Excludes Notes: Type 1 Excludes Notes
A type 1 Excludes note is a pure excludes note. It means “NOT CODED HERE!” An Excludes1 note indicates that the code excluded should never be used at the same time as the code above the Excludes1 note. An Excludes1 is used when two conditions cannot occur together, such as a congenital form versus an acquired form of the same condition.
- anaphylactic reaction or shock due to adverse effect of correct medicinal substance properly administered (T88.6)
- anaphylactic reaction or shock due to adverse food reaction (T78.0-)
- anaphylactic reaction or shock due to serum (T80.5-)
Information for Patients
Also called: Anaphylactic shock
Anaphylaxis is a serious allergic reaction. It can begin very quickly, and symptoms may be life-threatening. The most common causes are reactions to foods (especially peanuts), medications, and stinging insects. Other causes include exercise and exposure to latex. Sometimes no cause can be found.
It can affect many organs:
- Skin - itching, hives, redness, swelling
- Nose - sneezing, stuffy nose, runny nose
- Mouth - itching, swelling of the lips or tongue
- Throat - itching, tightness, trouble swallowing, swelling of the back of the throat
- Chest - shortness of breath, coughing, wheezing, chest pain or tightness
- Heart - weak pulse, passing out, shock
- Gastrointestinal tract - vomiting, diarrhea, cramps
- Nervous system - dizziness or fainting
If someone is having a serious allergic reaction, call 9-1-1. If an auto-injector is available, give the person the injection right away.
NIH: National Institute of Allergy and Infectious Diseases